Alert archive / Florida / Flood Watches in 2015
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Aug 29, 2015, 4:48 PM EDT for 7 counties in Florida. It took effect at Aug 30, 2015, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2015, 4:48 PM EDT (20:48 UTC)
- In effect from
- Aug 30, 2015, 5:00 AM EDT
- Expired
- Aug 31, 2015, 3:53 AM EDT
- In force
- 23 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WGUS62 KMFL 292048 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT SAT AUG 29 2015 FLZ063-066>075-168-172>174-300900- /O.NEW.KMFL.FA.A.0002.150830T0900Z-150831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 448 PM EDT SAT AUG 29 2015 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE...COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES... HENDRY...INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE... INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT * DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA CURRENTLY EXTENDING FROM THE CENTRAL BAHAMAS TO CENTRAL CUBA WILL BE MOVING INTO SOUTH FLORIDA LATE TONIGHT THROUGH SUNDAY NIGHT. THIS WILL CREATE A THREAT FOR VERY HEAVY RAINFALL ACROSS SOUTH FLORIDA WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES ALONG WITH THE POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME AREA. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAXTER
4 follow-up statements
318 WGUS62 KMFL 300854 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 454 AM EDT SUN AUG 30 2015 FLZ063-066>075-168-172>174-311200- /O.CON.KMFL.FA.A.0002.150830T0900Z-150831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 454 AM EDT SUN AUG 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY MORNING * DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA CURRENTLY EXTENDING ACROSS THE FLORIDA STRAITS WILL BE MOVING INTO SOUTH FLORIDA EARLY THIS MORNING THROUGH TONIGHT. THIS WILL CREATE A THREAT FOR VERY HEAVY RAINFALL ACROSS SOUTH FLORIDA WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES ALONG WITH THE POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME AREA. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
491 WGUS62 KMFL 301153 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 753 AM EDT SUN AUG 30 2015 FLZ063-066>075-168-172>174-310000- /O.CON.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 753 AM EDT SUN AUG 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY MORNING * DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA CURRENTLY EXTENDING ACROSS THE FLORIDA STRAITS WILL CONTINUE MOVING INTO SOUTH FLORIDA THIS MORNING THROUGH TONIGHT. THIS WILL CONTINUE THE THREAT FOR VERY HEAVY RAINFALL ACROSS SOUTH FLORIDA WITH RAINFALL AMOUNTS OF 3 TO 6 INCHES...ALONG WITH THE POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME AREA. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
389 WGUS62 KMFL 302345 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 745 PM EDT SUN AUG 30 2015 FLZ063-066>075-168-172>174-310745- /O.CON.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 745 PM EDT SUN AUG 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH MONDAY MORNING * RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS...HAVE FALLEN OVER SOUTH FLORIDA SINCE EARLY THIS MORNING...AND ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM NUMEROUS SHOWERS TONIGHT. * SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. FLOOD WATERS MAY ALSO ENTER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
933 WGUS62 KMFL 310753 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 353 AM EDT MON AUG 31 2015 FLZ063-066>075-168-172>174-310900- /O.CAN.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 353 AM EDT MON AUG 31 2015 ...FLOOD WATCH IS CANCELLED... HIGH MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA HAS NOW MOVED NORTH OF THE AREA. THEREFORE, THE FLOOD WATCH FOR SOUTH FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 29, 4:37 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 29, 4:37 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SAT AUG 29 2015
...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT..
...SOME STORMS COULD BE STRONG WITH GUSTY WINDS THROUGH MONDAY...
.SHORT TERM...
THE REMNANTS OF ERIKA EXTENDING FROM CUBA TO THE CENTRAL BAHAMA
ISLANDS WILL CONTINUE TO MOVE NORTHWEST TOWARDS SOUTH FLORIDA
TONIGHT AND THROUGH SOUTH FLORIDA ON SUNDAY AND SUNDAY NIGHT. THIS
WILL BRING IN VERY DEEP MOISTURE TO SOUTH FLORIDA LATE TONIGHT
THROUGH SUNDAY NIGHT. THEREFORE...THE POPS WILL CONTINUE TO REMAIN
IN THE LIKELY TO CATEGORICAL RANGE OVER SOUTH FLORIDA.
THE REMNANTS OF ERIKA WILL MOVE INTO THE EASTERN GULF OF MEXICO ON
MONDAY. THIS WILL KEEP THE WIND DIRECTION OVER SOUTH FLORIDA IN A
SOUTHERLY DIRECTION ALONG WITH THE DEEP TROPICAL MOISTURE.
THEREFORE...THE POPS WILL CONTINUE TO REMAIN THE LIKELY CATEGORY
FOR MONDAY OVER SOUTH FLORIDA.
SOME OF THE THUNDERSTORMS LATE TONIGHT THROUGH MONDAY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND HEAVY RAINFALL OVER SOUTH FLORIDA. THEREFORE...GUSTY
WINDS AND HEAVY RAINFALL WORDING HAVE BEEN ADDED FOR LATE TONIGHT
THROUGH MONDAY IN THE ZONES. A FLOOD WATCH WILL BE ISSUED FOR
SOUTH FL. MORE DETAILS WILL BE DISCUSSED IN THE HYDRO SECTION
BELOW.
.LONG TERM...
HIGH PRESSURE WILL START TO BUILD INTO SOUTH FLORIDA FOR THE
MIDDLE TO END OF NEXT WEEK. THIS WILL ALLOW FOR EASTERLY WIND FLOW
TO SET UP OVER SOUTH FLORIDA AND BRING IN SOME DRIER AIR TO THE
AREA. THEREFORE...THE WEATHER WILL RETURN TO MORE LATE TIME SUMMER
PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS EXCEPT NUMEROUS
COVERAGE OVER THE WESTERN AREAS OF SOUTH FLORIDA.
&&
.MARINE...
THE WINDS WILL BE INCREASING TO 20 TO 25 KNOTS OVER THE ATLANTIC
AND BISCAYNE BAY WATERS LATE TONIGHT TONIGHT INTO SUNDAY...AND 15
TO 20 KNOTS OVER THE GULF AND LAKE OKEECHOBEE WATERS. THIS WILL
ALLOW FOR THE SEAS TO BUILD TO 6 FEET IN THE ATLANTIC WATERS AND
KEEP THE SEAS BELOW 6 FEET IN THE GULF WATERS. THEREFORE...AN SCA
WILL BE PUT UP FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR
TONIGHT INTO SUNDAY AND A SCEC FOR THE GULF AND LAKE OKEECHOBEE
WATERS.
&&
.HYDROLOGY...
2 TO 4 INCHES OF RAINFALL IS FORECAST ACROSS SOUTH FLORIDA
THROUGH MONDAY NIGHT WITH LOCALLY MUCH HIGHER AMOUNTS POSSIBLE WHERE
THUNDERSTORMS TRAIN. THEREFORE...A FLOOD WATCH WILL BE ISSUED FOR
ALL OF SOUTH FLORIDA FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 88 79 89 / 80 90 70 60
FORT LAUDERDALE 81 88 79 89 / 80 90 70 60
MIAMI 79 88 79 89 / 80 90 70 60
NAPLES 77 88 77 89 / 40 80 70 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ063-
066>075-168-172>174.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY
FOR AMZ630-650-651-670-671.
GM...NONE.
&&
SHORT TERM...54/BNB
LONG TERM....54/BNBHazardous weather outlook, Aug 29, 3:32 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT SAT AUG 29 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 301000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 332 PM EDT SAT AUG 29 2015 ...POTENTIAL FOR LOCALIZED FLOODING RAINFALL TONIGHT-MONDAY... ...WIND GUSTS TO AROUND 50 MPH POSSIBLE IN SQUALLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: DEEP TROPICAL MOISTURE MOVING INTO SOUTH FLORIDA WILL LEAD TO THE POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED FLOODING, PARTICULARLY ACROSS THE EAST COAST METROPOLITAN AREAS, WHERE SHOWERS AND THUNDERSTORMS SET UP AND MOVE OVER ANY SAME AREA. THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAINFALL. STRONG WIND GUSTS TO NEAR 50 MPH MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. WIND: GUSTS TO AROUND 50 MPH MAY ACCOMPANY SQUALLS MOVING FROM SOUTHEAST TO NORTHWEST ACROSS SOUTH FLORIDA AND SURROUNDING WATERS THROUGHOUT THE NIGHT. RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS THE POTENTIAL FOR HEAVY RAINFALL LEADING TO FLOODING, AS WELL AS GUSTY WINDS SUNDAY AND MONDAY ACROSS SOUTH FLORIDA. THE HEAVY RAIN AND FLOOD RISK LOOKS TO BE ACROSS ALL OF SOUTH FLORIDA ON SUNDAY WITH THE GREATER RISK OF FLOODING SHIFTING TO THE GULF COAST ON MONDAY. HIGH ASTRONOMICAL TIDES THROUGH MONDAY MAY LEAD TO MINOR TIDAL FLOODING IN TYPICALLY VULNERABLE ARES ALONG THE ATLANTIC AND GULF COASTS. A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES ON SUNDAY. MARINE CONDITIONS WILL BE LOCALLY HAZARDOUS WITH SQUALLS POSSIBLE SUNDAY. MORE TYPICAL SUMMER THUNDERSTORMS WILL RETURN TO THE REGION FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 29, 1:43 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 143 PM EDT SAT AUG 29 2015 FLZ066-070-291845- INLAND COLLIER COUNTY FL-HENDRY FL- 143 PM EDT SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 245 PM EDT... * AT 143 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL...OR 17 MILES SOUTHEAST OF AVE MARIA... MOVING NORTHWEST AT 15 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... AVE MARIA...GOLDEN GATE ESTATES...HENDRY CORRECTIONAL...BIG CYPRESS NATIONAL PRESERVE...MILES CITY...BUNKER HILL...INTERSECTION ALLIGATOR ALLEY AND SR 839...SUNNILAND...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2654 8117 2627 8096 2605 8125 2625 8160 TIME...MOT...LOC 1743Z 130DEG 13KT 2624 8117 KM
Special weather statement, Aug 29, 2:50 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT AUG 29 2015
FLZ069-070-291930-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
250 PM EDT SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR SOUTHWESTERN COLLIER COUNTY UNTIL 330 PM
EDT...
* AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MARCO ISLAND AIRPORT...OR NEAR MARCO ISLAND...MOVING WEST AT
20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...WEST TOLL GATE ON
ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...MARCO
ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...CAPE ROMANO...ROYAL
PALM HAMMOCK...FIDDLERS CREEK...LELY...INTERSECTION I-75 AND
EVERGLADES BLVD...PICAYUNE STRAND STATE FOREST...KEY MARCO...
ROOKERY BAY AQUATIC PRESERVE...PORT OF THE ISLAND AND SOUTH BLOCKS
GOLDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2623 8161 2613 8147 2587 8152 2587 8153
2591 8152 2594 8165 2584 8168 2590 8171
2593 8168 2590 8172 2593 8173 2595 8167
2595 8169 2597 8166 2600 8176 2615 8181
TIME...MOT...LOC 1849Z 092DEG 19KT 2601 8165
60Special weather statement, Aug 29, 2:54 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT SAT AUG 29 2015
FLZ063-066-070-291945-
INLAND COLLIER COUNTY FL-GLADES FL-HENDRY FL-
254 PM EDT SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL COLLIER...SOUTH CENTRAL
GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 345 PM EDT...
* AT 253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF DEVILS GARDEN...OR 11 MILES WEST OF MONTURA...MOVING
NORTHWEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MONTURA...FELDA...DEVILS GARDEN...ORTONA...PORT LA BELLE
AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2683 8145 2684 8121 2663 8105 2641 8137
2651 8146 2651 8147 2652 8147 2661 8157
2666 8157
TIME...MOT...LOC 1853Z 137DEG 16KT 2661 8128
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 29, 1:43 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Aug 29, 2:50 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 29, 2:54 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Aug 29, 3:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 29, 5:02 PM EDT | Small Craft Advisory | MFL | 27 hr | |
| Aug 29, 6:01 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.